Alert archive / California / Gale Watches in 2022
Gale Watch 16, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at May 18, 2022, 2:30 AM PDT. It took effect at May 19, 2022, 10:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 18, 2022, 2:30 AM PDT (09:30 UTC)
- In effect from
- May 19, 2022, 10:00 AM PDT
- Expired
- May 18, 2022, 8:56 PM PDT
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at May 17, 2:39 PM PDT, 11 hours 51 minutes earlier.
Area forecast discussion, May 17, 2:39 PM PDT, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
239 PM PDT Tue May 17 2022
.SYNOPSIS...Breezy conditions will continue through the end of the
work week. Temperatures will continue to warm across the interior on
Wednesday, while seasonal temperatures continue along the coast.
After a slight inland cooldown on Thursday, warmer temperatures are
expected to return by the weekend.
&&
.DISCUSSION...After morning low cloudiness across much of the area,
skies have become mostly sunny this afternoon. There are still some
lingering low clouds just inland from Cape Mendocino to Humboldt
Bay and near Patrick's Point as low level moisture continues to pool
on the windward side of some of the coastal terrain. Low clouds are
expected to expand along the North Coast N of Cape Mendocino tonight
as moisture pooling continues. Additionally, mid and high clouds are
expected to increase late tonight across the N ahead of a weak
approaching front. Very light rain is possible on Wednesday across
portions of Del Norte County, with some drizzle farther S along the
North Coast due to orographic effects. An upper level ridge will
continue to build over the S portion of the area on Wednesday, with
the potential for high temperatures to soar into the upper 80s in the
Russian River Valley.
Ridging will slowly build over the Northeast Pacific the latter
portion of the week and expand eastward this weekend. Northerly winds
will ramp up Thursday and particularly on Friday as the surface
pressure gradient tightens. Drier air will filter into the area as
well (see fire wx section below). Patchy frost is possible across the
colder parts of the interior Friday morning, but this will be
limited by dry air and low-level winds. Mostly dry air is expected to
continue through early next week across most of the area. /SEC
&&
.AVIATION...A high pressure system out in the Northeastern Pacific
will aid in gusty north to northwest winds throughout the region into
tonight. Gusts of 15 to 25 knots are possible at KCEC, KACV, and
KUKI throughout this afternoon and evening. HREF indicates a possible
low-level wind shear threat, mostly in Mendocino County, as north
winds aloft remain strong and winds at the surface calm and become
more variable, especially in interior valleys. A low pressure system
to our north has an associated cold front that will clip the very
northwestern portion of our CWA, by early tomorrow morning. Because
of the cold front, increased cloud cover will build into the region.
The most cloud cover will be in coastal, more northwesterly regions
of the CWA and the least cloud cover will be in the interior more
southwesterly regions, according to Hi-Res models. MVFR conditions
may occur around Del Norte County as early as tomorrow morning.
However, VFR conditions are expected to prevail for areas south of
Del Norte County throughout this TAF period, but ceilings are
expected to lower into the next TAF period. /JLW
&&
.MARINE...A high pressure system out in the Northeastern Pacific is
helping create a pressure gradient along the coast of California,
which will increase northerlies down the coast. Fresh to strong
breezes in the northern coastal waters are expected to last into
tonight, while strong breezes to near gale sustained winds are
expected for the southern waters. Gale gusts are anticipated for the
southern waters where there could be localized gusts of 40 knots in
the lee of Cape Mendocino. A passing low pressure system to our
north will cause the high pressure to move away from the coast,
making strong winds less widespread tomorrow afternoon and evening;
however, advisory level winds may occur in the southern waters.
Winds in the northern coastal waters will decrease to light to
gentle breezes by tomorrow morning. According to GFS, a high
pressure system will situate itself off the Pacific Northwest Coast
by Thursday morning causing varying degrees of gusty winds, mostly
in the afternoon and evening, until the end of the week. Short
period wind waves could develop during the windy afternoons. A short
period NW swell is expected to peak by early this evening at 10
feet. Also, a weak long-period southerly swell is expected to move
across the waters beginning this evening and continuing through
Thursday morning. /JLW
&&
.FIRE WEATHER...Dry air and breezy conditions will lead to an
increased fire weather threat across the S interior late in the work
week. However, fuel moisture remains near to slightly above normal
for this time of year in that area. The midnight shift included
headlines highlighting the breezy and dry conditions, and this still
appears warranted. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM this evening for PZZ450-470.
Gale Warning until 9 PM this evening for PZZ455-475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, May 17, 2:40 AM PDT, 23 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 240 AM PDT Tue May 17 2022 CAZ101>115-180945- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 240 AM PDT Tue May 17 2022 This hazardous weather outlook is for Northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:09 PM PDT | Small Craft Advisory | EKA | 42 hr | |
| May 18, 2:16 PM PDT | Gale Warning | EKA | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.